2 doctors weighed in:

I have stomach pain, when I take Tums (calcium carbonate) antacid that helps the pain but I get severe diarrhea?

2 doctors weighed in
Dr. Dustin Cupp
Family Medicine
1 doctor agrees

In brief: Try

Zantac (ranitidine) or Pepcid instead.
.. If no improvement with that, try Prilosec otc and see your doctor to be sure something more serious isn't the cause... Tums usually causes more constipation than diarrhea, so if that persists, see you doctor to be sure your gallbladder or other potential abdominal problems are not to blame.

In brief: Try

Zantac (ranitidine) or Pepcid instead.
.. If no improvement with that, try Prilosec otc and see your doctor to be sure something more serious isn't the cause... Tums usually causes more constipation than diarrhea, so if that persists, see you doctor to be sure your gallbladder or other potential abdominal problems are not to blame.
Dr. Dustin Cupp
Dr. Dustin Cupp
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors